Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed point theorems under the interior condition

Authors: Antonio Jiménez-Melado and Claudio H. Morales
Journal: Proc. Amer. Math. Soc. 134 (2006), 501-507
MSC (2000): Primary 47H10, 47H09
Published electronically: July 8, 2005
MathSciNet review: 2176019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show a fixed point theorem for condensing mappings under a new condition of the Leray-Schauder type. We call it the Interior Condition. We also discuss examples that demonstrate the independence of these two conditions.

References [Enhancements On Off] (What's this?)

  • [Br] F. E. BROWDER, Semicontractive and semiaccretive nonlinear mappings in Banach spaces. Bull. Amer. Math. Soc. 74 (1968), 660-665. MR 0230179 (37:5742)
  • [Ku] K. KURATOWSKI, Sur les espaces complets, Fund. Math. 15 (1930), 301-309.
  • [Nu] R. D. NUSSBAUM, The fixed point index and fixed point theorems for k-set-contractions, Univ. of Chicago, Ph. D. thesis, 1969.
  • [Pe 71] W. V. PETRYSHYN, Structure of the fixed points sets of k-set-contractions, Arch. Ration. Mech. Anal. 40 (1970/71), 312-328. MR 0273480 (42:8358)
  • [Pe 73] W. V. PETRYSHYN, Fixed point theorems for various classes of 1-set-contractive and 1-ball-contractive mappings in Banach spaces, Trans. Amer. Math. Soc. 182 (1973), 323-352. MR 0328688 (48:7030)
  • [Sa] B. N. SADOVSKII, On a fixed point principle, Funktsional. Anal. i Prilozhen. 1(2) (1967), 74-76. MR 0211302 (35:2184)
  • [Sch] R. SCH¨ONEBERG, Leray-Schauder principles for condensing multivalued mappings in topological linear spaces, Proc. Amer. Math. Soc. 72 (1978), 268-270. MR 0507320 (81b:47075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H10, 47H09

Retrieve articles in all journals with MSC (2000): 47H10, 47H09

Additional Information

Antonio Jiménez-Melado
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, University of Málaga, 29071 Málaga, Spain

Claudio H. Morales
Affiliation: Department of Mathematics, University of Alabama in Huntsville, Huntsville, Alabama 35899

Keywords: Condensing mappings, nonexpansive mappings, Leray-Schauder condition, interior condition, Banach spaces
Received by editor(s): June 23, 2004
Received by editor(s) in revised form: September 27, 2004
Published electronically: July 8, 2005
Additional Notes: This research was partially supported by a Grant from Ministerio de Educación y Ciencia, Spain (MTN 2004-00078), and from La Junta de Andalucía (FQM210)
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society